I am 28 and I am going to stop taking my birth control pills in about two weeks. I have been on them for about 12 years. I was wondering if anyone knows what side affects I may have. Weight gain? Weight loss? Bleeding? etc. Also, I was wondering if my periods will be irregular now. Thanks! Beth
Just wanted to share with you that I am about to do the same. I have been on the pill for about 10 yrs and am going off after this next pack. I was wondering all of the same things. I too have heard that you can expect your periods to go back to how they were - which stinks for me - they are nice and short/light on the pill. I just wanted you to know I am going through the same!
i went off 6 months ago (i was on it for 6 years) and still no period!! my doctor says it can take up to 18 months to return...it has caused my skin to break out (not too bad but enough to annoy me), but other than that i havent noticed anything!
I've been on the pill for 5 years. Two years ago, I decided to go off of it for a while. Two months later, my face broke out with horrible acne! I never had acne before going on the pill, so I was really surprised to see it develop. I immediately went back on the pill and a few months later, I was all cleared up again! This may not happen for you, but I thought I'd warn you anyway! Good luck...
THANKS to everyone who responded. I'm not ready to have kids yet but in a few years. I've been with my boyfriend for 5 years and we are probably going to get married in the next few years and I want my body ready for pregnancy when it happens. I also heard that it takes a long time for your body to adjust that's why I'm thinking about it early. Also, it's not like if I accidentally got pregnant that I'd be upset or anything!!!!!!! I'm just nervous about stopping them because I don't know what to expect. I haven't had regular periods for a long time; they're so light and always on time being on the pill. Thanks again!
Kind of off topic and maybe you know all about this already, but you might be interested in reading Taking Charge of Your Fertility while you are off the pill. I couldn't believe I went so long just wondering when my period would show up when it is so easy to predict... And its a good book for avoiding pregnancy and achieving it.
WOW-everyone is saying that their skin breaks out after stopping! I didn't have acne before I started taking them but neither did some of you. I'm worried about that now; I guess I won't know until I try it. Has anyone here stopped taking it and your skin DIDN'T break out?
Hi, I have had a simmilar experinace to those that have posted. I was on the pill for five years and used my last pack in January. I had my last period in Febuary. I went till June, had a period, and well now it's almost September and nothing. I too never had acne until now and it is HORRIBLE!!! As for me back to the pill I go to simply because of my skin.
It teaches you all about your cycles, and how your cervical fluid, cervical position, and temperature changes so you can identify ovulation. Then it has rules you can follow to avoid pregnancy (either with a barrier method too or without one) and rules to achieve pregnancy. After I read it I was so excited to know exactly what was happening with my body on any day of the month. And my period is just as predictable as it is with the pill if I make those observations.
How long does it take until your face breaks out after you stop taking it? Reason I'm asking is b/c I have my ten year class reunion next month and I'm thinking maybe I should wait one more month just in case!
Well, maybe i was just lucky...no...i was definitely lucky....I stopped b/c to ttc in may and never had a prob after that. AF was on the nose every month (which was amazing seeing as i went on b/c at 15 for irregular periods and am now 25). I havent broken out once...except for a teenie one on my forehead from wearing a baseball hat for too long in the heat....lol.
I had no weight gain either...not all experiences will be scary and with any luck ...your s wont be that bad either.
g/l when you do decide to ttc!!!